Jump to content
CrazyBoards.org
Sign in to follow this  
Rob Roy

Recently diagnosed, hating Seroquel

Recommended Posts

Hi there everyone.  This seems to be the most realistic of the sites I've found, and doesn't seem to entirely be filled with people with truly crazy or insurmountable problems. 

So, here is mine.  I've long hated psychiatrists, and like may, have resorted to all kinds of self medication in order to get through life.  Life started to get very difficult for me about 2 years ago, and I ended up ordering a boatload of valium off the dark web.  Yes, in hindsight, I should have gone to see a doctor back then, but I did not.  Despite how it sounds, I kept to a pretty standard dose of valium - 10mg per night.  It worked amazingly.  Really well. Maybe too well.    

Fast forward to about 1 year ago. I decided i did not want to be a drug user for life, and began a slow taper. My last dose of valium was February.  My work requires a high level of attention to detail, financial calculations, technical writing, etc.  I ended up getting fired.  This freaked me out of course, so I went to see a head doc in May after I started at my new job. I put a fair amount of thought into my life, and I've long had a good amount of anxiety, occasional outbursts of rage that have had major problems, and reckless sex.  I was thinking I was bipolar, and the doc agreed. Whatever.  

He gave me Klonopin at 0.5mg per day for a month along with 50mg of seroquel per night.  Thereafter, it's just been seroquel.  The first month was ok, but life without the benzos has been a roller coaster.

Seroquel does REALLY calm me down. I am not impulsive at all. But I have barely any desire to socialize or chase women or party or anything.  So in this sense, the drug is working. I don't know if I am making GOOD decisions while on the stuff, but I am not making any bad decisions. 

Now, here is the problem.  My cognitive ability and drive is not good.  Really bad.  I don't feel like doing anything, and when I do - it is an enormous struggle.  Even when I type this, I constantly mispel words, etc. I have a hard time thinking of words when I speak, to the point people have asked me if anything is wrong.  This alone is causing me a huge amount of anxiety.  Weight has been an issue.  I had a big wedding to go to for one of my best friends, and I didn't take seroquel all of August so I could run and lose the weight to fit into my tux.   No matter whether I am on or off, I am beginning to feel like I'm losing my mind.  At this wedding, I was nowhere near as social nor articulate, despite the fact I had been off the seroquel for a few weeks. 

I'm not sure what to do at this point.  It is really hard to find good information on this kind of stuff on the internet. Most forums seem to have people who either don't work, or are not in technically demanding finance jobs.  

Is it the seroquel? Residual anxiety from benzo withdrawal?  Should I ask to switch to something like lithium and gabapentin?  Do I just say fuck it and ask for Klonopin or whatever? Honestly, I'd rather be a lifelong benzo addict that a fat, blubbering fool on Seroquel.  

I would be very interested in hearing from anyone who has had cognitive difficulties with seroquel.  

Thanks!

 

 

Edited by Rob Roy

Share this post


Link to post
Share on other sites
28 minutes ago, jt07 said:

Right now you are on only 50 mg?

I'm up to 100mg now. I went down to 25mg, but 100mg feels like it works better.  This is another possible solution: increasing the dosage up to the more typical 400-800mg range. 

But, I haven't read anything that clearly indicates to me that cognitive function improves with higher doses.  At 100mg, I just feel "happier".  

Edited by Rob Roy

Share this post


Link to post
Share on other sites

At 50 mg you were getting only an antihistamine response. I'm guessing the cognitive decline you feel is due to the fog of the antihistamine response. 100 mg is still very low. The drug really kicks in around 200 mg but higher doses are generally necessary for mood stabilization and even higher doses are needed for an anti-psychotic response.

I would not increase without your doctor telling you to. But when the doctor does increase the dose, you will find out whether your cognitive problems get better or worse. My guess is that they will get better as the Seroquel begins to work and as you get used to the antihistamine action. It always works as an antihistamine but your histamine receptors get saturated at some point so that further increases do not make you more tired or cognitively impaired. You just have to get used to the antihistamine action though and that can take a while.

Share this post


Link to post
Share on other sites

Thank you for the response.  I have read this about the dose being so low it is just an antihistamine response.  It has always felt like it was doing a lot more than say, Benadryl however.  

Interestingly, this histamine aspect made me consider asking the head doc for provigil or nuvigil.  They also work on histamine receptors and have the opposite effect. They also don't seem to potentiate mania.  You seem to be thriving on a cocktail, but I've mostly wanted to avoid that if possible.  But at this point, work needs to take priority.   

Share this post


Link to post
Share on other sites

Are you taking IR or XR? At 100 mgs, you can get Seroquel XR, and I found the XR to have zero cognitive side effects and drowsiness. You can, of course, take it at bedtime anyway. You still need to watch your carb intake and exercise, but it's a better choice in terms of weight than the IR.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By dragonfly23
      For the last three months I have been lowering my Seroquel dose.    Well longer than that. Due to long term use I developed cataracts and my cholesterol is very high. 
      Over about a year I dropped from 700 to 400mg.  Easy peasy. 
      This last 400 has been awful. I am going slowly.  I get so sick.  Sweats, headaches, can’t eat, can’t sleep.   Like no sleep.    So I get to none.  Made it.  Doing well.  Two weeks out things are not good at all. 
      I cant even explain how my head is acting.    Not good on the mood spectrum (BP 1) I moved back to 50mg.  (Pdoc is on board) I can sorta sleep and other physical symptoms minimized. 
      I am rapid cycling and I am sure I am not hiding it well at work. 
      Looking for some insight into others experiences. 
      Did you get off successfully? 
      How long till negative symptoms were gone?
      Did you have to change to another AP?
      Thanks for any shared experiences in advance . 
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By notloki
      I have been taking 1-2 Klonopins a day for a few years and prior to that more Ativan prn than Klonopin. Recently it seems all I have needed was 1 mg a day of Klonopin. I have also been wanting something shorter acting for prn use. So I proposed to my pdoc that we change my benzo script to 1 Klonopin every day and 1 Ativan as needed. So I get 90, 1 mg Klonopins and 60, 1 mg Ativans in a 90 day period.(I get 90 day fills on all meds except Schedule I I) Pdoc seemed to like this. It seems to be working fine.
    • By Inanlae
      Has anyone done this successfully?  How did you deal with your anxiety--social, GAD--without your benzodiazepine?  I've been taking it as prescribed since 2003.  I am addicted.
    • By de414
      My old psych-NP gave me seroquel for sleep around the end of December last year. I haven't taken it every night as she wanted or else I wouldn't be still sitting here almost 11 months later with around 50 or 60 25mg pills left.
      I have used it randomly for particularly tough nights where I know I can't sleep or I just feel really amped up/anxious and don't want to take more than 1mg of Klonopin.
      Is this ok to do?
      When I do use it, it ranges from 25-75mg and I sleep like a baby.
×
×
  • Create New...